Thunderstorm Wind, Ashley
- When
- August 27, 5:30 PM CST
- Where
- Ashley County, 3 mi S of Hamburg
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $1,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 33.183, -91.817
A few trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 27, 2:12 PM CST, 3 hours 18 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CDT WED AUG 27 2003
WE HAVE HAD A HARD TIME GETTING CONVECTION GOING THE PAST FEW
AFTERNOONS...BUT NOT SO TODAY. THE PRIMARY DIFFERENCE WITH THE
ENVIRONMENT COMPARED TO YESTERDAY IS PRESENCE OF A MUCH WEAKENED
HIGH PRESSURE SYSTEM OVERHEAD. ADDITIONALLY...A WEAK MID LEVEL
TROUGH...WHICH MARKS THE SOUTHERN AND EASTERN EXTENT OF THE
WESTERLIES...IS LINED UP JUST TO THE EAST OF THE MS RIVER.
THUNDERSTORMS THUS FAR HAVE BEEN MOST NUMEROUS OVER CENTRAL MS WITH
INITIATION OCCURRING RAPIDLY EARLIER THIS MORNING ALONG A MARKED
DIFF HEATING BOUNDARY. RELATIVELY STEEP LAPSE RATES AND VERY HIGH
(MID/UPPER 70S) BL DEWPOINTS HAVE ALLOWED SOME STORMS TO PULSE TO
SEVERE LEVELS. THE MAIN RISK FROM THIS ACTIVITY THROUGH THE REST OF
THE AFTERNOON WILL BE WIND DAMAGE FROM WET MICROBURSTS. ACTIVITY
SHOULD SPORADICALLY FILL IN ELSEWHERE ACROSS THE CWA BEFORE EVENING
WITH MOST OF THE PRECIPITATION EXPECTED TO END BEFORE MIDNIGHT.
LEAVING 20 POPS IN NW ZONES AFTER MIDNIGHT TO GUARD AGAINST
INFLUENCE OF PREVIOUSLY MENTIONED TROUGH AXIS JUST TO THE WEST.
GIVEN LOCALLY HEAVY RAIN AMOUNTS THIS AFTERNOON THE DEVELOPMENT OF
PATCHY FOG IS POSSIBLE LATER TONIGHT. I WILL LET THE EVENING SHIFT
HANDLE SPECIFICS OF THIS WITH THEIR UPDATE.
THE NEXT FEW DAYS LOOK QUITE SIMILAR TO THE PATTERN SEEN ACROSS THE
LOWER MISSISSIPPI VALLEY TODAY. A MID LEVEL TROUGH AXIS WILL REMAIN
OFF TO THE WEST OF THE MS RIVER AND SEND MINOR IMPULSES OVERHEAD.
THERE WILL ALSO BE ANOTHER UPPER LEVEL DISTURBANCE IN THE GULF OF
MEXICO MOVING TOWARD THE CENTRAL GULF COAST. EXPECTING THE SEA
BREEZE TO BE ACTIVE THROUGH FRIDAY AND OUTFLOW SHOULD PROPAGATE INTO
FAR SOUTHERN ZONES AND ENHANCE CONVECTION DURING THE MID/LATE
AFTERNOON. CONSEQUENTLY...WENT 40 POPS SOUTH AND EAST WITH 30S WEST
AND NORTH. STORMS WILL HAVE A SLIGHT POTENTIAL FOR SEVERE WX THROUGH
WET MICROBURSTS. FORTUNATELY...LOWERING HEIGHTS AND MORE CLOUDS WILL
KEEP HIGHS LIMITED TO THE LOWER 90S ALTHOUGH HUMIDITY LEVELS WILL
REMAIN VERY HIGH.
EXTENDED...
COMPUTER PROBLEMS AT NCEP RESULTED IN LATE...LACKING...OR SOMEWHAT
DUBIOUS MODEL OUTPUTS WITH WHICH TO EXAMINE THE EXTENDED FORECAST.
I AM CONFIDENT THAT TROUGHING IN THE MIDDLE OF THE COUNTRY WILL
INCREASE BY SATURDAY WITH MORE IMPULSES CLIPPING THE REGION. THIS
UPPER LEVEL ENERGY WILL FORCE A FRONT INTO AR/NORTHERN MS BY
AFTERNOON. THE AMOUNT OF FORCING ALONG THIS FRONT IS IN QUESTION AND
NOW IT APPEARS THE FEATURE MAY STALL ACROSS THE MIDDLE OF MS FOR
SOME TIME. KEPT CHANCE POPS EVERYWHERE TO COVER THIS SCENARIO
THROUGH THE FIRST OF NEXT WORK WEEK. FRONTAL POSITIONING AND/OR
STRENGTH IS VERY UNCERTAIN BY TUESDAY BUT STRONG SOUTHERLY FLOW
WILL PERSIST SO CHANCE DAYTIME POPS CONTINUED.
TEMPS KEPT NEAR SEASONAL NORMS THROUGH THE EXTENDED...NEAR 90 HIGHS
AND UPPER 60S TO LOWER 70S LOWS.
FINALLY...WANT TO REMIND EVERYONE THIS IS THE HEART OF THE HURRICANE
SEASON...DESPITE THE RECENT INACTIVITY IN THE GULF AND ATLANTIC. BY
THIS WEEKEND UPPER LEVEL HIGH PRESSURE WILL SHIFT INTO THE WESTERN
ATLANTIC...RESULTING IN A MUCH MORE FAVORABLE SCENARIO FOR TROPICAL
SYSTEMS IN THE CARIBBEAN AND ATL BASIN. NO WELL DEVELOPED SYSTEMS
ARE BEING MONITORED ATTM...BUT SEVERAL DISTURBANCES HAVE THE
POTENTIAL FOR GROWTH OVER THE NEXT FEW DAYS.
JAN BB 072/090 072/091 073 50332
BBBBB 091/072 090/072 090/072 090/072 088 42333232333
MEI BB 071/091 071/091 071 50343
BBBBB 091/072 090/070 090/072 090/072 089 43333232333=
.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
50/BRYANTARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281927- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 227 PM CDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST ARKANSAS...CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA THROUGH TONIGHT. ISOLATED SEVERE STORMS WILL BE POSSIBLE FOR AREAS ALONG AND NORTH OF INTERSTATE 20. STRONG WINDS...HEAVY RAIN AND HAIL WILL BE POSSIBLE. HEATING...MOISTURE AND INSTABILITY ALONG WITH AN UPPER LEVEL DISTURBANCE WILL HELP MAINTAIN THUNDERSTORMS THROUGH THIS EVENING. WIND GUSTS TO 60 MPH...HAIL AND VERY HEAVY RAIN WILL BE POSSIBLE. THUNDERSTORMS WILL BEGIN TO DECREASE SHORTLY AFTER SUNSET. ...FLOODING... SOUTHERLY WINDS CONTINUE TO BRING A STEADY FLOW OF MOISTURE INTO THE REGION. ANY SHOWERS OR THUNDERSTORMS THAT DEVELOP THIS EVENING WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN. RAINFALL AMOUNTS WILL RANGE FROM 1 TO 3 INCHES WITH ISOLATED AMOUNTS NEAR 4 INCHES. WITH THE GROUND BEING DRY FOR MOST OF THE AREA...HEAVY RAIN MAY CAUSE RAPID RUNOFF. PONDING OF WATER ON ROADWAYS...AS WELL AS MINOR FLOODING OF SMALL CREEKS...STREAMS...CULVERTS AND OTHER LOW LYING AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... ...DAYS TWO AND THREE...THURSDAY NIGHT THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...SATURDAY NIGHT THROUGH WEDNESDAY... STRONG THUNDERSTORMS WILL BE POSSIBLE SUNDAY AS A WEAK COLD FRONT MOVES INTO THE REGION. SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE NORTHWEST SECTIONS OF THE AREA AND CONTINUE TO SPREAD SOUTH AND EAST. WITH WARM...MOIST AND UNSTABLE AIR EXPECTED TO REMAIN OVER THE AREA THROUGH THE WEEKEND...A FEW STRONG STORMS WILL BE POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
404 PM CDT WED AUG 27 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 PM GRENADA MS WIND DAMAGE
08/27/03 GRENADA POWERLINES REPORTED DOWN
BY GRENADA CIVIL
DEFENSE.
0235 PM GRENADA MS FLOODING
08/27/03 GRENADA 6 INCHES OF WATER
COVERING FAIRGROUND ROAD.
REPORTED BY GRENEDA CIVIL
DEFENSE.
0245 PM MS WIND DAMAGE
08/27/03 NESHOBA A FEW TREES DOWN ACROSS
HWY 395 IN NORTHERN
NESHOBA COUNTY. REPORTED
BY NESHOBA COUNTY
SHERRIFS OFFICE.
0300 PM MS WIND DAMAGE
08/27/03 ATTALA A FEW TREES DOWN ON HWY
19 IN SE ATTALA COUNTY.
REPORTED BY KOSCIUSKO
PD.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
434 PM CDT WED AUG 27 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0429 PM VICKSBURG MS 0.75 INCH HAIL
08/27/03 WARREN REPORTED BY HAM RADIO
OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
519 PM CDT WED AUG 27 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0422 PM BEECHWOOD MS WIND DAMAGE
08/27/03 WARREN A FEW TREES DOWN.
REPORTED BY WARREN COUNTY
EMA.
0455 PM CLEVELAND MS WIND DAMAGE
08/27/03 BOLIVAR A FEW TREES DOWN.
REPORTED BY BOLIVAR
COUNTY EMA.The Little Rock radar (KLZK), 188 km away, was scanning. The volume nearest the first event began at 23:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378218.